Advertisement

Ukrainian Mathematical Journal

, Volume 48, Issue 8, pp 1222–1228 | Cite as

On the existence of a measurable function with given values of the best approximations inL 0

  • S. A. Pichugov
Article
  • 15 Downloads

Abstract

In the space of convergence in measure, we study the Bernstein problem of existence of a function with given values of the best approximations by a system of finite-dimensional subspaces strictly imbedded in one another.

Keywords

Measurable Function Polynomial Approximation Convergent Subsequence Nonnegative Number Independent Element 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    N. P. Komeichuk,Exact Constants in the Theory of Approximation [in Russian] Nauka, Moscow 1987.Google Scholar
  2. 2.
    P. L. Ul’yanov, “Remarks on the convergence in mean,”Mat. Zametki,21, No. 6, 807–816 (1977).MATHMathSciNetGoogle Scholar
  3. 3.
    A. S. Shvedov,Existence of an Element with Given Values of the Best Approximations [in Russian], Preprint No. 55, Institute of Applied Mathematics, Academy of Science of the USSR, Moscow (1982).Google Scholar
  4. 4.
    S. N. Bernstein, “On the inverse problem in the theory of the best approximation of continuous functions,” in:Collection of Works [in Russian], Vol. 2, Academy of Sciences of the USSR, Moscow (1954), pp. 292–294.Google Scholar
  5. 5.
    S. M. Nikol’skii, “Polynomial approximation of functions of a real variable,” in:Mathematics in the USSR for Thirty Years [in Russian], Gostekhizdat, Moscow-Leningrad (1948), pp. 288–318.Google Scholar
  6. 6.
    V. N. Nikol’skii, “On some properties of reflexive spaces,”Uch. Zap. Kalinin Pedagog. Inst., Issue 29, 121–125 (1963).Google Scholar
  7. 7.
    N. K. Rakhmetov, “On the uniqueness of an element of the best approximation in certain functional spaces,”Dokl Akad. Nauk SSSR,316, No. 3, 553–557 (1991).MathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1997

Authors and Affiliations

  • S. A. Pichugov

There are no affiliations available

Personalised recommendations